What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 3, 7:07 PM EST, 5 hours 3 minutes earlier.
Area forecast discussion, May 3, 7:07 PM EST, 5 hours 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
807 PM EDT Tue May 3 2022
...Updated for 00Z Aviation Discussion...
.PREV DISCUSSION... /Issued 306 PM EDT Tue May 3 2022/
SHORT TERM /Tonight through Wednesday Night/...
Summer time has arrived. Daytime heating could lead to a few
convective driven thunderstorms across the area; however RH values
remain on the low side today, with minimal values falling into the
low 40s and mid 30s this afternoon. Dry air aloft and minimal lift
in the area will likely help to keep the lid on widespread
thunderstorm development. A weak boundary combined with the effects
of the sea breeze could spawn a few thunderstorms across the eastern
and central part of the CWA. With steep low level lapse rates and
moderate CAPE (up to 3,000J/KG) there could be the threat of
isolated downbursts and severe hail.
Some models, especially the HRRR, has a quick wave out ahead of a
weak boundary that could bring a line of thunderstorms into NW
Georgia including the metro area. But given the unimpressive
parameters, it's unlikely that this will produce any severe weather
other than gusty winds and some brief heavy rain.
A CU field has been growing and expanding over the past few hours
out ahead of a stationary front off to the west. Strong southerly
flow at 5 to 10 kts could gust up to 20kts this afternoon.
temperatures are expected to be in the mid to upper 80s today; with
some areas across central GA reaching the low 90s. This trend of
warm temperatures will likely continue into the long term.
Vaughn
LONG TERM /Thursday through Tuesday/...
Active weather is expected for the first half of the extended
forecast, with a cold front moving through on Friday. The second
half of the extended forecast looks fairly quiet with high pressure
and drier conditions.
The summer-like pattern will last through the end of the week. A
stalled front across northern Ga on Thursday will push northward on
Friday as a warm front, leaving all of the CWA within the warm
sector ahead of the approaching cold front. The front looks to move
through on later Friday/early Saturday.
High pressure will build in behind the front later Saturday. A
cooler and drier airmass will settle over the CWA for the late
weekend into very early next week. Temps/humidity will quickly
moderate towards more early summer like values by the middle of the
week.
Thunderstorms are anticipated along and ahead of the cold front on
Friday. Lapse rates look to be weak at this time, but shear and
instability are looking to be fairly decent and in phase. A few
strong storms will definitely be possible with some potential for a
few severe thunderstorms.
NListemaa
&&
.AVIATION...
00Z Update...
VFR conditions with no low cigs/vsbys expected through most of
the forecast. Some chance for SHRA and perhaps TSRA overnight but
confidence on how much it will hold together before it impacts TAF
sites medium to low. By Wed afternoon more isold SHRA/TSRA also
possible but expected coverage too low to mention in forecast at
this time. Sfc winds light SW becoming W 8-10kts after 15Z.
//ATL Confidence...00Z Update...
Low to medium confidence on SHRA/TSRA coverage and likelihood
overnight.
High confidence on all other elements.
SNELSON
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 64 87 61 88 / 20 30 20 10
Atlanta 66 86 64 88 / 30 30 20 20
Blairsville 60 80 55 82 / 40 30 10 20
Cartersville 63 85 59 88 / 40 30 20 20
Columbus 65 90 65 91 / 10 20 10 10
Gainesville 65 85 62 86 / 30 30 20 20
Macon 63 92 63 93 / 5 20 20 10
Rome 64 85 60 89 / 50 30 10 20
Peachtree City 63 87 62 90 / 20 30 20 20
Vidalia 65 92 67 93 / 20 30 20 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...SNELSON
LONG TERM....96
AVIATION...SNELSON
Hazardous weather outlook, May 3, 10:49 AM EST, 13 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1149 AM EDT Tue May 3 2022
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041400-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1149 AM EDT Tue May 3 2022
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Isolated thunderstorms are possible on today with gusty winds,
lightning, and brief periods of heavy rain.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
Isolated thunderstorms are possible on Wednesday and Thursday and
will become more numerous on Friday as a storm system moves
through. Isolated storms may linger on Saturday and Sunday.
Potential hazards with any storms that develop include gusty winds,
lightning, and brief periods of heavy rain.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, May 3, 10:58 PM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1158 PM EDT Tue May 3 2022
GAZ042-052-040430-
Carroll GA-Heard GA-
1158 PM EDT Tue May 3 2022
...A strong thunderstorm will impact portions of southwestern Carroll
and northern Heard Counties through 1230 AM EDT...
At 1158 PM EDT, a strong thunderstorm was over Ephesus, or 12 miles
northeast of Wedowee, moving east at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Carrollton, Bowdon, Mount Zion, Ephesus, Centralhatchee, Roopville,
Tyus, Roosterville, Frolona, Abilene, John Tanner State Park, Lowell,
Plant Wansley and Blackjack Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3366 8505 3343 8501 3342 8501 3338 8500
3330 8527 3358 8532
TIME...MOT...LOC 0358Z 251DEG 19KT 3339 8529
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 3, 10:59 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1159 PM EDT Tue May 3 2022
GAZ052-053-040430-
Coweta GA-Heard GA-
1159 PM EDT Tue May 3 2022
...A strong thunderstorm will impact portions of eastern Heard and
western Coweta Counties through 1230 AM EDT...
At 1159 PM EDT, a strong thunderstorm was over Franklin, moving
northeast at 15 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Franklin, Centralhatchee, Corinth, Powers Crossroads, Handy and Plant
Wansley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3333 8518 3345 8496 3344 8495 3344 8494
3345 8493 3345 8492 3346 8491 3327 8478
3319 8513
TIME...MOT...LOC 0359Z 236DEG 14KT 3331 8507
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 3, 11:23 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1223 AM EDT Wed May 4 2022
GAZ042>044-052-053-040500-
Douglas GA-Coweta GA-Carroll GA-Heard GA-South Fulton GA-
1223 AM EDT Wed May 4 2022
...A strong thunderstorm will impact portions of southeastern
Carroll, southwestern Douglas, northeastern Heard, northwestern
Coweta and southwestern Fulton Counties through 100 AM EDT...
At 1223 AM EDT, a strong thunderstorm was near Lowell, or 9 miles
southeast of Carrollton, moving northeast at 10 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Newnan, Carrollton, Franklin, Whitesburg, Centralhatchee, Roopville,
Plant Yates, Byers Crossroads, Hannah, Arnco-Sargent, Powers
Crossroads, Seaton Lake, Fairplay, Handy, Dunaway Gardens, Clem,
Lowell, Plant Wansley, Treasure Lake and Roscoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3327 8509 3350 8521 3367 8487 3345 8465
TIME...MOT...LOC 0423Z 239DEG 9KT 3347 8498
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 3, 11:53 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1253 AM EDT Wed May 4 2022
GAZ044-054-040530-
Fayette GA-South Fulton GA-
1253 AM EDT Wed May 4 2022
...A strong thunderstorm will impact portions of northwestern Fayette
and southwestern Fulton Counties through 130 AM EDT...
At 1253 AM EDT, a strong thunderstorm was over Chattahoochee Hills,
or 13 miles north of Newnan, moving northeast at 20 mph.
HAZARD...40 to 50 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Union City, Fairburn, Tyrone, Palmetto, Chattahoochee Hills,
Campbellton and Sandtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3356 8483 3357 8481 3359 8481 3361 8477
3363 8475 3362 8474 3365 8471 3366 8466
3367 8465 3371 8455 3351 8452 3351 8478
3355 8483
TIME...MOT...LOC 0453Z 245DEG 16KT 3356 8472
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH